question-icon

Suggest Remedy For Fever And Dehydration After Injecting Meth

default
Posted on Mon, 24 Nov 2014
Question: My son is injecting meth. He returned home yesterday sick with what I thought was the flu, but something isn't right. He has had a fever of 103 which just would not come down. He is sweating through sheets and even soaking pillows. He appeared dehydrated so I have been forcing fluids, when I can wake him. He said his whole body hurts. He also seems to be having nightmares when he is sleeping. What is this?
doctor
Answered by Dr. Dr. Matt Wachsman (1 hour later)
Brief Answer:
seems like a bad situation

Detailed Answer:
cannot say in his particular case wwithout seeing him AND... fever, dehydration seem very likely. While this could .. maybe... be treated at home with anti-cholera treatments of rehydration and anti-inflammatories... this isn't he best idea. hospital treatment briefly with IV fluids and watching electrolytes and blood pressure (for about ONE DAY) is by far the best course.
Then, there are the other issues of drug abuse.
IV injection can easily instill a lot of bad diseases, most commonly simple germs. This can cause serious and life threatening infections WHICH WOULD LOOK EXACTLY AS YOU"VE DESCRIBED. and need antibiotics.. intravenous ones at first. Viral infections such as hepatitis and HIV are harder to cure, and harder to get than simple germ infections, but any of these are very possible and need to be evaluated.Then there is also the issue of serious drug addiction with complications. This is going to require a number of things to occur starting with the person realizing that htis is not doing well for him and that therre are strong reasons for him to quit.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 4201 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Remedy For Fever And Dehydration After Injecting Meth

Brief Answer: seems like a bad situation Detailed Answer: cannot say in his particular case wwithout seeing him AND... fever, dehydration seem very likely. While this could .. maybe... be treated at home with anti-cholera treatments of rehydration and anti-inflammatories... this isn't he best idea. hospital treatment briefly with IV fluids and watching electrolytes and blood pressure (for about ONE DAY) is by far the best course. Then, there are the other issues of drug abuse. IV injection can easily instill a lot of bad diseases, most commonly simple germs. This can cause serious and life threatening infections WHICH WOULD LOOK EXACTLY AS YOU"VE DESCRIBED. and need antibiotics.. intravenous ones at first. Viral infections such as hepatitis and HIV are harder to cure, and harder to get than simple germ infections, but any of these are very possible and need to be evaluated.Then there is also the issue of serious drug addiction with complications. This is going to require a number of things to occur starting with the person realizing that htis is not doing well for him and that therre are strong reasons for him to quit.